Hail, Hamilton
- When
- June 19, 12:41 PM MST
- Where
- Hamilton County, 5.53 mi S of Medway
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.940, -101.870
Thunderstorms developed relatively early in the afternoon underneath an exit region of an upper level jet streak. There were also numerous outflow boundaries present from storms the day before.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Thunderstorms developed relatively early in the afternoon underneath an exit region of an upper level jet streak. There were also numerous outflow boundaries present from storms the day before.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 19, 1:00 AM MST, 11 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 300 AM CDT THU JUN 19 2008 .DISCUSSION... DAYS 1-2... CONVECTION CHANCES WILL CONTINUE TO BE THE FORECAST CHALLENGE THROUGHOUT THE PERIOD. 00Z UPPER AIR MAPS CONTINUE TO SHOW WEST TO NORTHWESTERLY FLOW ALOFT, WITH RIDGING OVER THE DESERT SOUTHWEST. PLENTY OF MOISTURE COMING UP AT 850MB, WITH DEWPOINTS ABOVE 10 C EXTENDING WELL INTO THE NORTHERN PLAINS. SFC MOISTURE NOT AS RICH AS IT COULD BE, WITH THE 65 F AND ABOVE CONFINED TO OK AND SOUTHEAST KS. THUNDERSTORMS CONTINUING TO DEVELOP OVER OUR FAR SOUTHERN CWA ON THE BACKSIDE OF LAST NIGHTS THUNDERSTORM COMPLEX. ANOTHER MCS WAS OVER WESTERN NEB, AND WITH THE PROFILERS SHOWING GOOD 850MB WINDS FEEDING INTO IT, THINK IT SHOULD CONTINUE TO MOVE SOUTHEASTWARD. NOT CERTAIN IT WILL MAKE IT ALL THE WAY TO OUR NORTHEASTERN COUNTIES, BUT THINK THERE IS ENOUGH OF A CHANCE TO PUT IT SOME LOW POPS THERE FOR THE EARLY MORNING HOURS. A SHORTWAVE WAS EVIDENT IN NV/UT, AND MODELS ARE ALL IN PRETTY GOOD AGREEMENT ON BRINGING THIS FEATURE OVER THE TOP OF THE RIDGE AND INTO THE PLAINS BY THIS EVENING. WHERE THE BEST CHANCES OF STORMS FIRING WILL BE HIGHLY DEPENDENT ON MESOSCALE FEATURES. NAM AND GFS ARE ALREADY OFF WITH THE CONVECTION IN WESTERN NEB AT THE CURRENT TIME, SO THEIR HANDLING OF ANYTHING LIKE OUTFLOW BOUNDARIES IS SUSPECT. WILL CONTINUE TO GO WITH HIGH CHANCE POPS ACROSS MOST OF THE AREA. KEPT VALUES A BIT HIGHER IN THE EASTERN COUNTIES, AS THE TRAJECTORY OF THE SHORTWAVE SEEMS TO HAVE SLIGHTLY BETTER CHANCES THERE. MODEL HODOGRAPHS HAVE SOME PRETTY DECENT CURVATURE, SO SOME SUPERCELLS ARE NOT OUT OF THE QUESTION LATE THIS AFTERNOON AND EVENING BEFORE EVERYTHING GOES TO AN MCS OVERNIGHT. WILL CONTINUE TO KEEP SEVERE MENTION IN THE HWO, MAINLY FOR HAIL AND WINDS. NORTHWESTERLY FLOW ALOFT WILL CONTINUE INTO FRIDAY AND FRIDAY NIGHT. GFS AND NAM ARE IN PRETTY GOOD AGREEMENT ON BRINGING A BOUNDARY THROUGH THURSDAY NIGHT, WITH SFC WINDS BECOMING MORE FAVORABLE FOR UPSLOPE BY FRIDAY. WITH GOOD MOISTURE GOING WESTWARD, THINK THAT SOME STORMS FIRING OVER THE HIGH TERRAIN AND MOVING INTO OUR WESTERN COUNTIES BY FRIDAY NIGHT IS NOT OUT OF THE QUESTION, SO PUT IN SOME LOW POPS THERE. AS FOR TEMPERATURES, HIGHS WILL DEPEND EXACTLY ON HOW MUCH CONVECTIVE CLOUD DEBRIS WE WILL HAVE HANGING AROUND. WITH 850MB TEMPS IN THE UPPER TEENS TO LOW 20S C, AND THINKING WE WILL AT LEAST SEE SOME SUNSHINE, KEPT READINGS MAINLY IN THE 80S FOR BOTH TODAY AND FRIDAY, TRIMMING HIGHS A BIT IN THE NORTHEAST TODAY. LOWS WILL BE MAINLY IN THE LOWER 60S. DAYS 3-7... JUST MADE A FEW CHANGES TO THE EXTENDED. FOR SATURDAY AND SATURDAY NIGHT...LOWERED POPS FROM CHANCE TO SLIGHT CHANCE IN OUR EASTERN CWA BASED ON BOTH THE ECMWF AND GFS AGREEING THAT OUR WESTERN MOST COUNTIES WILL HAVE THE BEST CHANCES FOR CONVECTION. THEN ON MONDAY AFTERNOON AND NIGHT...KIND OF FLIP-FLOPPED KEEPING 30 POPS GOING IN MY NORTHEAST ZONES AND LOWERING THE WEST TO 20 POPS. THE SHORT WAVE ASSOCIATED WITH KICKING OFF ANY PRECIPITATION LATE MONDAY IS NOW FARTHER NORTH THAN PREVIOUS RUNS. AN UPPER LEVEL HIGH PRESSURE RIDGE TO OUR SOUTHWEST WILL KEEP SHORT WAVES SHUNTED OFF TO THE NORTH THROUGH AT LEAST WEDNESDAY. THIS PATTERN WILL ALSO KEEP WARM DAY TIME TEMPERATURES GOING. OTHER THAN THESE MENTIONED CHANGES...NO OTHER CHANGES WERE MADE. .AVIATION... VFR CIGS AND VSBYS FOR MOST OF THE PERIOD AT ALL SITES...WITH THE EXCEPTION BEING DDC WHERE A LOW LEVEL JET HAS BROUGHT IFR CIGS SHORTLY AFTER 07Z. THESE OVC007 CIGS COULD REACH GCK ALSO BY 11Z. IN BOTH CASES...THINK THE LOWER CIGS WILL BE SHORT LIVED...SCATTERING OUT BY 14Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 83 62 85 62 / 50 50 20 20 GCK 82 60 85 60 / 40 50 10 20 EHA 87 60 88 61 / 40 40 20 20 LBL 85 61 86 61 / 40 50 20 20 HYS 82 59 84 61 / 50 50 20 10 P28 84 65 85 63 / 50 50 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN26/12/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 427 AM CDT THU JUN 19 2008 KSZ030-031-043>046-061>066-074>081-084>090-201000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 427 AM CDT THU JUN 19 2008 /327 AM MDT THU JUN 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE MOVING FROM THE GREAT BASIN INTO THE PLAINS TODAY WILL HELP SET OFF ANOTHER ROUND OF SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. WITH GOOD INSTABILITY AND SHEAR...ANY STORMS COULD QUICKLY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH TORNADOES ARE NOT COMPLETELY OUT OF THE QUESTION. DURING THE OVERNIGHT HOURS...THE ACTIVITY WILL MERGE INTO A COMPLEX OF THUNDERSTORMS...BRINGING STRONG WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STORMS MOVING OFF THE HIGH TERRAIN OF EASTERN COLORADO INTO FAR WESTERN KANSAS COULD BRING A THREAT FOR HAIL AND HIGH WINDS FRIDAY AFTERNOON AND NIGHT...MAINLY WEST OF A LIBERAL TO SCOTT CITY LINE. THERE ARE CHANCES FOR THUNDERSTORMS AGAIN SATURDAY AFTERNOON AND AGAIN ON MONDAY. THE CHANCES FOR THESE STORMS BECOMING SEVERE IS UNCERTAIN AT THIS POINT. STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 4 PM THIS AFTERNOON. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC RITTERLING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
123 PM CDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TORNADO 5 NNE PLAINS CITY 37.33N 100.56W
06/18/2008 MEADE KS LAW ENFORCEMENT
THERE WERE OIL DRUMS TURNED OVER ALONG WITH DAMAGE TO
SPRINKLER SYSTEMS.
&&
18The Goodland radar (KGLD), 159 km away, was scanning. The volume nearest the first event began at 19:40 UTC.
13 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2008Every state in 2008This day in weather historyWarnings in Kansas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119846, 119847, 119842, 119852, 119853, 119844, 119843, 119845, 119848, 119849, 119854, 119850, 119851.